Just a warning!
I posted some time back about DH's unusual eating patterns and all of you gave me great advice. Since then, I've gotten through most of the anger, feeling out of control, and am into the acceptance stage and just trying to take things one day at a time and do the best I can to keep him safe and happy.
The Neurologist had tried him on Namenda, no real help. I told him because he has Fronto Temporal Dementia, I needed help with the behaviors more than I needed to try to use something to slow it's progression. He prescribed a low dosage of Seraquel and DH showed much better impulse control and behavior--I was very pleased and even neighbors and family members noticed the improvement.
Last Tues. we had appointment with our regular doctor. I took a new medication list for him to keep him up to date. He thought the Serequel dosage was too low but I told him it's working for now, we can always increase it later if we need to. He then handed me a box of Excelon patches. I asked what they were for and he said Dementia, they should work well with the Seraquel. I wasn't too crazy about adding more medication, but hey, they are the "doctors", right?
The first two days were fine, then it really "hit the fan". Bad reaction to the medication. Loss of bladder/bowel control, unable to even stand let alone walk, totally groggy and out of it! I knew it had to be the medication since nothing else had been changed--so I stopped the patch. Tried to reach the doctor, didn't even get a call back from the on call doctor! Kept close watch on DH over night and called the doctor the next morning to report what had happened. He stated he'd never had anyone have a reaction like that to the patch, and to keep him posted.
It's been a week now, and he's doing better now that it's out of his system. However, he is not back to the level he was before all this. I'm upset about it, and have made up my mind that only the Neurologist will be prescribing for his Dementia from now on.
Just wanted to share my experience in hopes it might help someone else. I do realize that other's may adjust to it just fine and it may have affected him more because he has colitus and the side effects are of the patch are usually nausea and loose stools.